Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 10, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 1:10 AM CST for 5 counties in Alabama; Greene County, Perry County, Wayne County, Mississippi. It was in force for 50 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 1:10 AM CST (07:10 UTC)
- Expired
- Feb 16, 2025, 2:00 AM CST
- In force
- 50 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Mobile County, AL, Monroe County, AL, Washington County, AL, Greene County, MS, Perry County, MS, Wayne County, MS
The radar
The Mobile radar (KMOB), 89 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 1:30 AM CST | TSTM WND DMG | Tibbie, AL | Trees and power lines down. |
| Feb 16, 1:45 AM CST | TSTM WND DMG | Grove Hill, AL | Numerous trees and power lines down across Clarke County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 7.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 801 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 685 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 5.7
The text
As transmitted.
292
WUUS54 KMOB 160710
SVRMOB
ALC023-025-097-099-129-MSC041-111-153-160800-
/O.NEW.KMOB.SV.W.0010.250216T0710Z-250216T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
110 AM CST Sun Feb 16 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Northwestern Monroe County in south central Alabama...
South central Choctaw County in southwestern Alabama...
Northwestern Mobile County in southwestern Alabama...
Washington County in southwestern Alabama...
Central Clarke County in southwestern Alabama...
East central Perry County in southeastern Mississippi...
Southeastern Wayne County in southeastern Mississippi...
Greene County in southeastern Mississippi...
* Until 200 AM CST.
* At 109 AM CST, severe thunderstorms were located along a line
extending from 6 miles west of Coffeeville to State Line to near
Beaumont, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Saint Stephens, Citronelle, Chatom, Coffeeville, Jackson,
Leakesville, McLain, McIntosh, State Line, Wagarville, Grove Hill,
Deer Park, Fruitdale, Millry, Tibbie, Leroy, and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3172 8747 3156 8755 3135 8777 3104 8816
3107 8903 3141 8858 3184 8824
TIME...MOT...LOC 0709Z 270DEG 43KT 3178 8819 3142 8849 3116 8888
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
041
WWUS54 KMOB 160747
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
147 AM CST Sun Feb 16 2025
ALC023-MSC111-153-160757-
/O.CAN.KMOB.SV.W.0010.000000T0000Z-250216T0800Z/
Choctaw AL-Perry MS-Wayne MS-
147 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW...EAST
CENTRAL PERRY AND SOUTHEASTERN WAYNE COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3172 8747 3156 8755 3135 8777 3104 8816
3106 8879 3143 8825 3178 8786
TIME...MOT...LOC 0747Z 270DEG 43KT 3178 8767 3142 8797 3116 8836
$$
ALC025-097-099-129-MSC041-160800-
/O.CON.KMOB.SV.W.0010.000000T0000Z-250216T0800Z/
Monroe AL-Mobile AL-Washington AL-Clarke AL-Greene MS-
147 AM CST Sun Feb 16 2025
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 200 AM CST
FOR NORTHWESTERN MONROE...NORTHWESTERN MOBILE...WASHINGTON...CENTRAL
CLARKE AND SOUTHERN GREENE COUNTIES...
At 147 AM CST, severe thunderstorms were located along a line
extending from 3 miles east of Fulton to 3 miles east of Wagarville
to 4 miles southwest of Deer Park, moving east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Saint Stephens, McIntosh, Citronelle, Wagarville, Grove Hill, Deer
Park, Jackson, Leakesville, Tibbie, Leroy, and Whatley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and southeastern Mississippi.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3172 8747 3156 8755 3135 8777 3104 8816
3106 8879 3143 8825 3178 8786
TIME...MOT...LOC 0747Z 270DEG 43KT 3178 8767 3142 8797 3116 8836
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM339
WWUS54 KMOB 160800
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
200 AM CST Sun Feb 16 2025
ALC025-097-099-129-MSC041-160810-
/O.EXP.KMOB.SV.W.0010.000000T0000Z-250216T0800Z/
Monroe AL-Mobile AL-Washington AL-Clarke AL-Greene MS-
200 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN MONROE...
NORTHWESTERN MOBILE...WASHINGTON...CENTRAL CLARKE AND SOUTHERN GREENE
COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama...and southeastern Mississippi.
LAT...LON 3172 8747 3156 8755 3135 8777 3104 8816
3106 8879 3143 8825 3178 8786
TIME...MOT...LOC 0800Z 270DEG 43KT 3178 8750 3142 8780 3116 8819
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:18 AM CST, 52 minutes earlier.
Area forecast discussion, Feb 16, 12:18 AM CST, 52 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 AM CST Sun Feb 16 2025
...New UPDATE...
.MESOSCALE UPDATE...
Issued at 1218 AM CST Sun Feb 16 2025
A well defined shortwave is ejecting through the Arklatex as of 05z
and is beginning to take on an increasingly negative tilt as we
progress through the night. Enhanced large scale forcing associated
with the encroaching mid level height falls and increasingly
diffluent flow beneath the right entrance region of an intensifying
mid and upper jet. An intensifying squall line extending from east
central Mississippi southwest into southern Mississippi is
encroaching on a prefrontal convergence band of convection just
ahead of the line. Low level convergence should become maximized at
this time as surface winds ahead of the prefrontal boundary remain
southerly and become abruptly northwesterly behind the squall line.
This should occur as the line enters our southeast Mississippi
counties and a more rapid intensification of the line is expected at
this time. Damaging winds potentially in excess of 70 mph, with
locally up to 80 mph, will be likely with the low level jet now
becoming enhanced with latest VAD profilers from KMOB and KHDC now
between 55-65 kts between 3-6kft. Middle 70s temperatures along with
near 70 dewpoints is also supporting MLCAPE values between 800-
1500j/kg. Latest VWP hodographs from KMOB along with 04z soundings
from KJAN and KLIX confirm 0-1km SRH between 400-550m2/s2. This
overlap of instability and intense shear will also support mainly
line embedded tornadoes, some of which may be strong.
There may also be the potential for a few discrete supercells
immediately in advance of the squall line with a locally enhanced
tornado and wind damage potential. Confidence in this occurrence
is much lower as compared to the high confidence for severe storms
within the squall line itself.
We will continue to provide updates through the night as the line
progresses across the area. /JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 65 33 59 39 64 49 60 30 / 0 0 0 0 10 90 70 0
Pensacola 67 38 58 43 62 52 62 35 / 20 0 0 0 10 90 80 10
Destin 70 40 59 45 64 53 64 38 / 50 0 0 0 0 80 90 10
Evergreen 64 31 57 33 63 43 57 27 / 10 0 0 0 0 90 80 10
Waynesboro 59 30 56 34 60 42 53 24 / 0 0 0 0 10 90 50 0
Camden 60 29 53 32 59 41 53 25 / 10 0 0 0 0 90 80 10
Crestview 68 33 59 34 64 45 62 33 / 30 0 0 0 0 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
261>266.
High Rip Current Risk through this evening for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.
High Rip Current Risk through this evening for FLZ202-204-206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
076-078-079.
GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
650-655-670-675.
Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:03 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 57 min |
| Feb 16, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 53 min |
| Feb 16, 12:49 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Monroe, Wilcox | 56 min |
| Feb 16, 1:39 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 51 min |
| Feb 16, 1:45 AM CST | Special Weather Statement | MOB | Conecuh, Mobile | 45 min |
| Feb 16, 2:05 AM CST | Special Marine Warning | MOB | 85 min | |
| Feb 16, 2:09 AM CST | Special Weather Statement | MOB | Baldwin, Escambia, Mobile | 66 min |
| Feb 16, 2:18 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 42 min |
| Feb 16, 2:32 AM CST | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 58 min |
| Feb 16, 2:41 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 49 min |
| Feb 16, 2:58 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 17 min |
| Feb 16, 3:07 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 38 min |
| Feb 16, 3:25 AM CST | Special Marine Warning | MOB | 95 min | |
| Feb 16, 3:25 AM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 20 min |
| Feb 16, 3:39 AM CST | Severe Thunderstorm Warning | MOB | Covington | 51 min |
| Feb 16, 4:57 AM CST | Special Marine Warning | MOB | 93 min | |
| Feb 16, 12:59 AM CST | Severe Thunderstorm Warning | MOB | George, Greene, Perry, Stone | 61 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Severe Thunderstorm Warnings in Mississippi, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.